Questions About Lyrica? (weight gain??)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2008
Total Posts : 59
   Posted 10/1/2008 5:16 PM (GMT -6)   
Hi all. My Rhumy wants to put me on Lyrica but I am scared of the side effects especially weight gain. I have been on a diet for the past month and have lost over 10lbs (but I need to lose a lot more), so I do not want to gain it back.
How much weight have you gained while on Lyrica? Also, does it cause constipation (I have a big problem with that on Tramadol)?
Help?!? confused
Fibromyalgia, Endometriosis, Pelvic adhesions, IBS, Asthma, Anxiety, Slipped discs, Irritable bladder, High Blood Pressure, and GERD. 
Ambien 10mg, Tramadol 100mg (3-4 X a day), Motrin 600mg (3 X a day).

Veteran Member

Date Joined Jun 2006
Total Posts : 1156
   Posted 10/1/2008 10:23 PM (GMT -6)   
I have been on it for over a year. No weight gain. No, it does not cause constipation for me.

I do however, exercise every day.

Take care,


gurgling tummy
Regular Member

Date Joined Aug 2006
Total Posts : 166
   Posted 10/1/2008 10:28 PM (GMT -6)   
I was on it for 1.5 months and gained 12 pounds, but I lost it within two weeks after I stopped taking it. I don't know if it was my Ulcerative Colitis assisting me in loosing the weight or if stopping the meds made me that sick. But it is worth a try, for the first month I was on it I felt amazing, hardly any pain at all and energy like you wouldn't believe. Unfortunately I crashed hard after a month and had to stop taking it. So now I am waiting for the next miracle to come along. I wish you good luck and painless days ahead.
Diag. Aug 06 (Proctosigmoiditis), finally diagnosed with Fibromyalgia 12 August 08, Depression, anxiety.
Gabapentin (still working up to mx dose), Ambien (1 50mg a night), Venlafaxine (2 a day), cyclobenzaprine (1 10mg tab a night), Tramadol (3 50mg tabs every 4 hours), Indomethacin (1 50mg cap every 3 hours), Tylenol Extra strength (2 500mg tabs every 4 hours).

Veteran Member

Date Joined Jan 2007
Total Posts : 1042
   Posted 10/2/2008 7:22 AM (GMT -6)   

Hi Mom,

If you keep track of what you eat..and will be just fine.  It does tend to make you hungry at times...but just keep track, you can do this!!  I have not been on it long, 75 mg a day, but I have to say that I did not get all loopy, it did not help my sleep at all...but it does  help with the pain and extreme fatigue. 

If you have control of your well-being...weight gain should not be an issue, so isnt with me anyway.

Good Luck wink

Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate

Some people dream of angels, I held one in my arms

Regular Member

Date Joined Jun 2008
Total Posts : 204
   Posted 10/3/2008 4:47 AM (GMT -6)   
Hi ya
I have been on the Lyrica for almost a week now..and so far I am in love with it.  The first time I took it, I was really loopy but the times after that I was fine.  The only pain it seems to help is the burning pain..the other pain isn't affected by it. But the burning pain was the worse and it is gone now.    I DO get a great nights sleep and I am full of energy the next day.  Have not noticed any side effects yet.  Have not have any weight gain and it does not seem to make me hungry yet either.
Diagnosed with Panic Disorder(16 yrs ago)-GERD(12 years ago)-GAD(16 yrs ago)-IBS(12 years ago)-DDD(6 years ago)-Arthritis(since teenager)-Controled HBP(2 years ago)-Diagnosed with fibromyalgia 9-29-08.
Meds: Cardizem CD~Prilosec~Klonopin(prn)~Daily Vitamin~Tylenol~Lyrica

Regular Member

Date Joined Nov 2007
Total Posts : 25
   Posted 10/3/2008 9:22 AM (GMT -6)   
I tried it and I was so dizzy I was literally walking it to walls. Was very scarey. I gained weight with it but I stopped taking it because of how dizzy it made me. There was no way I could drive as I could barely walk. My aunt takes it and loves it but she has put on at least 20 to 25 pounds but she says it is worth it.
Fibro, Ulceractive Colitis, Depression, Anxiety, Complete Hysterectomy at 36 (39 now), Sleep problems and all the other things that come along with Fibro nodules and enlarged thyroid, migranes
premerin, asacol, snthroid, topamax, imitrex, percocet, klonopin, effexor - Im sure I might have forgotten something:)

Veteran Member

Date Joined Jun 2008
Total Posts : 844
   Posted 10/3/2008 3:02 PM (GMT -6)   
I have taken Lyrica for 3 months and haven't had any weight gain, but I haven't lost any neither and I really do need to.  However it has helped my pain and I do sleep better so it's worth it.
God Bless!
Of all the things that I have lost, I miss my mind the most!!!!

Regular Member

Date Joined Oct 2005
Total Posts : 315
   Posted 10/3/2008 7:35 PM (GMT -6)   

I've been taking it for 10 months, and yes, I did have weight gain from it, but it appears to be edema; though I have no idea how much I gained b/c I never weigh myself. But I definitely went up a size or 2.

I do not have constipation from it, nor do I have dry mouth. What is weird is...I normally have a very dry mouth, but for some reason, the Lyrica helps my dry mouth. For a while, when you first take it, you might feel strange, kind of spacey, or feel like your brain is out of focus.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 12:30 PM (GMT -6)
There are a total of 2,711,732 posts in 299,020 threads.
View Active Threads

Who's Online
This forum has 153598 registered members. Please welcome our newest member, LMusings.
343 Guest(s), 21 Registered Member(s) are currently online.  Details
scifigal2k, Richard in NY, hopenchange, Michael_T, compiler, Serenity Now, ontheflipside, astroman, Mrseaglea, ByeByeUC, Uniform Charlie, steveinErie, ChickNorris, Msloray, ks1905, Traveler, LMusings, lifeguyd, Aerose91, DutchessCountyJim, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer